When I replace my pod on the stomach area, within the next day or so it becomes puffy and red in the window of the pod. Once I remove the pod it's REALLY itchy. Anyone else have this same problem?

Thanks for your help!!
Megan

Views: 12

Comment by Pastelpainter on May 31, 2011 at 5:05pm
It sounds like you are allergic to the glue on the pod. I have eczema so know all about itchy skin, try some urea cream on the itchy patch, be sure always to apply cream after your shower to the area you use for your pod, it should just get your skin conditioned to cope with whatever sticks the pod to you.
Comment by veterandiabetic on June 1, 2011 at 3:31am
the same thing happens to me. I find that if I don't itch it (the spot) it eventually goes away. I personally feel that it it is a skin reaction. If you think about it, that small piece of skin was covered by the pod for 2-3 days, the skin received no oxygen. Also, think of it this way, when you put a band aid on your finger -- and take it off the next day, doesn't the skin look kind of strange and bumpy? Same situation with the pump. Also, good point pastelpainter, I have excema and lotion does help things get better. But, I would be concerned about the adhesive sticking with the lotion on the skin. Good luck!
Comment by Lorraine on June 1, 2011 at 6:01am
Hi Megs, My son uses OmniPod and DexCom and has had different skin reactions to each. OmniPod is definitely much easier on him. There was only one time when it started to both him. I had not been paying attention to his skin and it had become dry from repeated placement of the adhesive. Since keeping on top of it with either Eucerin or Aquaphor, the issue went away entirely. We've recently had to start changing his sites every two days as opposed to three and his skin has reaction extremely well to that. I'm amazed at the difference, actually.
DexCom was another story though. I spent a year trouble shooting various techniques and skin barriers. We have finally found a solution that works for Caleb.
Have you seen the adhesive tips and tricks pdf they have on their website?
Comment by Lorraine on June 1, 2011 at 6:03am
I really have to start rereading my comments before hitting "add". "Bother" not "both" and "reacted" not "reaction". Geesh! I also make it sound like we had increase his site change frequency bc of skin issues - that is not the case. It has to do with a new insulin that seems to poop out at 48 hrs.
Comment by megs on June 1, 2011 at 6:11am
Thank you again for all of the suggestions!!! I really appreciate it! LOVE this site :)!

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

TuDiabetes Is Getting A Makeover!

Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service